MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR ASSY THREE LEVEL PLATE SIZE 48; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR ASSY THREE LEVEL PLATE SIZE 48; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 48811348
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Notified by surgeon that screw appears to be backing out of cervical plate.Surgeon will commit us observation of hardware.
 
Additional Manufacturer Narrative
Method: labelling review, risk assessment.Results: the plate was confirmed to have a screw migrated post op.A revision surgery has occurred and the screw was retightened back into the plate.The patient's lifestyle, bone quality and activity level is unknown as well as any details from the initial surgery.Manufacturing files were not reviewed because no lot or parts were provided.No inspection was performed as the devices are implanted in the patient.Conclusion: as reported, the plate was found locked and the screws were above the spring bar so the probable root cause not implanting the screw under the spring bar as directed by the surgical technique guide, "when screws are fully inserted within the allowed range of angulation, the spring bar can then expand over the screw head.Once the spring bar is positioned over the screw heads, the blocker should be rotated to secure the spring bar over the screws.".
 
Event or Problem Description

Brand Name
AVIATOR ASSY THREE LEVEL PLATE SIZE 48
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7456250
Report Number0009617544-2018-00086
Device Sequence Number13726199
Product Code KWQ
UDI-Device Identifier07613252152293
UDI-Public(01)07613252152293
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48811348
Device Catalogue Number48811348
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer07/23/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1